Common "Bell's Palsy" queries answered by top doctors | iCliniq

Bell's Palsy

Bell's palsy is a condition that causes sudden weakness of facial muscles on one side of the face. It is also known as idiopathic facial paralysis. Inflammation and swelling of the facial nerve is the main cause of facial paralysis. Common symptoms of bell's palsy include facial weakness, headache, altered taste, drooling, and loss of facial expressions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why am I experiencing sudden stiffness on my cheek and face?

Query: Hello doctor,I have been experiencing sudden and temporary stiffness on my cheek and face. This issue is concerning, and I am seeking assistance. Kindly help.Thank you.  Read Full »


Dr. Vandana Andrews

Answer: Hello, Welcome to icliniq.com. I can understand your concern. I am sorry to hear about the sudden and temporary stiffness on your cheek and face. This could have various causes, and one possibility is a condition called Bell's palsy. Bell's palsy is characterized by temporary weakness or paralysi...  Read Full »

How can my Bell's palsy be managed?

Query: Hello doctor, Post a severe attack of herpes on the left shoulder, left ear (in and out), chest, and back I am now suffering from Bell's palsy on the left side. Symptoms are as follows: Cannot raise left eyebrow. Cannot tighten left nostril. Cannot move lips (left side). Left eye constantly watery. ...  Read Full »


Dr. Ambekar Sudheer

Answer: Hello, Welcome to icliniq.com. I suggest we do not start on steroids now as there is an active herpes infection which can flare up with steroids. Once it is six to eight weeks of Acyclovir therapy, we can start Dexamethasone 4 mg eighth hourly. However, you will have to consult your physician, disc...  Read Full »

I have facial twitches from Bell's Palsy. Please help.

Query: Hi doctor, I am a 57 year old male, who was diagnosed¬†with Bell's palsy about a year back. I was treated with steroids for 10 days along with antiviral medicines. I was also given Mecobalamin (Tetrafol plus) which I am still taking. I had also taken ayurvedic medicines Brihat Vatchintamani Ras, Ras...  Read Full »


Dr. Salah Saad Hassan Shoman

Answer: Hi, Welcome to icliniq.com. Fatigue is a side effect of homeopathic medicine Causticum. And stomach bloating, dry mouth and tightness in the throat are the side effects of Biochemic Mag Phos. For further information consult an internal medicine physician --> https://www.icliniq.com/ask-a-doctor-o...  Read Full »

I have facial droop in the lower half of the left side of my face. Is it due to stroke?

Query: Hi doctor, I am 34 years old and I have facial droop in the lower half of the left side of my face. It has been with me for years. I would not call it a paralysis or bells palsy as I have full control of my forehead and eyebrows, but the lower part when I talk it is noticable that the lip from the ...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I would like to know some details about your symptoms: 1. When, first time, you noticed facial drop in left lower half face? 2. Did it happen suddenly? Or it happened slowly and gradually? 3. Did you had any weakness in left arm/ hand / left leg along with? 4. H...  Read Full »

What could be the reason for my facial palsy?

Query: Hello doctor,I had facial palsy and did an MRI to rule out the cause. The report says, "small focus of linear and patchy enhancement in the medial left basal ganglia." Is this a venous anomaly or capillary telangiectasia?Kindly give your opinion.  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I would like to know some details about your symptoms. So, kindly answer me the following; 1) When you had facial palsy? 2) Which side of the face was affected? 3) Do you have any associated limb weakness? 4) Have you any other associated medical illn...  Read Full »

Can Bell's palsy lead to taste changes and reduced saliva?

Query: Hi doctor, I have followed your advice regarding back pain. My pain is minimal, and I am still continuing with the exercise. Now, I have another problem. My appetite has become very poor, and I cannot eat most of the things I used to eat before. This became an issue even before the Bell's palsy prob...  Read Full »


Dr. Hardik Nareshbhai Rajyaguru

Answer: Hello, Welcome to icliniq.com. I have read your symptoms in detail. Both altered taste and less saliva are actually because of your Bell's palsy. As you know, Bell's palsy affects the facial nerve. Facial nerve function includes taste perception as well as 50% of saliva production. The altered or m...  Read Full »

What could be the reason for numbness in cheek with drooping eyelids and muscle tension?

Query: Hi doctor, I am a 20-year-old male. I have numbness on my left cheek/jaw and sometimes even under ear for around four to five days now. I feel like my eyelid is drooping. It could have always just been that way. I have right calf muscle tension and tension on both arms (triceps). Occasionally the ...  Read Full »


Dr. Anshul Varshney

Answer: Hello, Welcome to icliniq.com. I am impressed with your awareness. The way you are describing it appears as Bell's palsy (you can better call it local stroke). But let me explain what happens. Do you have a deviation of face, loss of wrinkles on the forehead? You can search for a photo of Bell's p...  Read Full »

What does the unknown neurological condition I am diagnosed with mean?

Query: Hello doctor, I am a 60 year old female, who is 5.4 feet, and I weighs 157 lbs. I am looking for a name for my condition. The only medication I take is Imipramine hydrochloride 40 mg tablets each day. I have been told that I have a neurological condition, but the symptoms do not follow any diagnosis...  Read Full »


Dr. Jeremy David O' Kennedy

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your prolonged symptoms, I can understand your frustration.Your complaints mostly encompass two of the most complex systems of medicine, that is neurology and immunology. There is a lot we know, but that probably makes up just 20 % of what is yet to be...  Read Full »

Why do I have a metallic taste and burning feel in my mouth?

Query: Hello doctor,I had Bell's palsy five months back. I seemed to fully recover but last month I have developed a strong metallic taste in my mouth with a burning sensation in my mouth that comes and goes. Is this still related to Bell's palsy?Kindly help.  Read Full »


Dr. Basuki Nath Bhagat

Answer: Hello, Welcome to icliniq.com I understand your concern. It could be related to Bell's palsy. Is the present symptom always present even without food? Do you have symptoms of altered taste during palsy? Is any recurrence of symptoms present? Whether you had a mild or severe form of palsy? What med...  Read Full »

My heartbeat has increased after taking Dexamethasone. Why?

Query: Hi doctor, I contracted Bell's Palsy for the second time within seven years. The first episode was seven years back, and the second one occurred last month. I recently concluded using Dexamethasone (15-day tapering treatment) for my Bell's Palsy. Before this, I was on a 15 day use of Prednisone. Sin...  Read Full »


Dr. Aida Abaz Quka

Answer: Hi, Welcome to icliniq.com. I have gone through the reports (attachments removed to protect the patient's identity). This is tachycardia and could be related to electrolyte imbalance or anxiety caused by tablet Dexamethasone. If tachycardia persists, I recommend going to the emergency room for a r...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.